Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 2, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Jan 29, 2021, 2:13 PM CST for 4 states. It took effect at Jan 30, 2021, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2021, 2:13 PM CST (20:13 UTC)
- In effect from
- Jan 30, 2021, 9:00 AM CST
- Expired
- Jan 30, 2021, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
All 33 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Webster Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 67 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082 WWUS74 KSHV 292013 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 213 PM CST Fri Jan 29 2021 ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-300415- /O.NEW.KSHV.LW.Y.0002.210130T1500Z-210131T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage 213 PM CST Fri Jan 29 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... * WHAT...South winds 10 to 15 mph with gusts up to 35 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and northeast Texas. * WHEN...From 9 AM to 6 PM CST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 44
5 follow-up statements
005 WWUS74 KSHV 300404 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1004 PM CST Fri Jan 29 2021 ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-301300- /O.CON.KSHV.LW.Y.0002.210130T1500Z-210131T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage 1004 PM CST Fri Jan 29 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... * WHAT...South winds 15 to 25 mph with gusts as high as 30 to 35 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and northeast Texas. * WHEN...From 9 AM to 6 PM CST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 19
611 WWUS74 KSHV 301004 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 404 AM CST Sat Jan 30 2021 LAZ010-TXZ152-153-301815- /O.EXA.KSHV.LW.Y.0002.210130T1500Z-210131T0000Z/ De Soto-Nacogdoches-Shelby- Including the cities of Mansfield, Stonewall, Logansport, Nacogdoches, and Center 404 AM CST Sat Jan 30 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 10 to 15 mph expected. * WHERE...In Louisiana, De Soto Parish. In Texas, Nacogdoches County and Shelby County. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-301815- /O.CON.KSHV.LW.Y.0002.210130T1500Z-210131T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage 404 AM CST Sat Jan 30 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and northeast Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 20
092 WWUS74 KSHV 301147 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 547 AM CST Sat Jan 30 2021 ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-302000- /O.CON.KSHV.LW.Y.0002.210130T1500Z-210131T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 547 AM CST Sat Jan 30 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 20
723 WWUS74 KSHV 301148 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 548 AM CST Sat Jan 30 2021 ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-310000- /O.CON.KSHV.LW.Y.0002.210130T1500Z-210131T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 548 AM CST Sat Jan 30 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
824 WWUS74 KSHV 302010 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 210 PM CST Sat Jan 30 2021 ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-310000- /O.CON.KSHV.LW.Y.0002.000000T0000Z-210131T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 210 PM CST Sat Jan 30 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 44
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Jan 29, 11:27 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 29, 11:27 AM CST, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1127 AM CST Fri Jan 29 2021 .AVIATION... VFR conditions will be present for most of the afternoon, and into tomorrow morning before MVFR ceilings begin to move in. These ceilings will be associated with an approaching cold front, and SHRA can be expected to move west to east all day Saturday. Reduced visibilities may be possible, and drops into IFR ceilings may also be possible with some of the heaviest rain activity. /44/ && .PREV DISCUSSION... /issued 1017 AM CST Fri Jan 29 2021/ UPDATE... No update is need for the overnight forecast package at this time. /44/ PREV DISCUSSION... /issued 350 AM CST Fri Jan 29 2021/ SHORT TERM.../Today through Saturday/ Dry conditions to remain today as an upper level ridge remains over the region and a large section of the CONUS. Despite the partly to mostly cloudy conditions today, as cirrus streams across the region, expect slightly warmer temperatures as southerly winds return. Afternoon highs will top out in the upper 50s to lower 60s areawide. The upper flow will become southwesterly late this evening as the upper ridge slides east of the region ahead of an approaching upper trough. With increasing cloud cover and southerly winds across the region, expect warmer overnight lows with temperatures on Saturday morning in the mid to upper 40s. The deep upper trough and an associated surface low, with a cold front/dryline trailing southward, will be over the Texas/Oklahoma Panhandle around sunrise Saturday. The surface pressure gradient will tighten ahead of this system resulting in strong and gusty south-southwest winds across the region on Saturday. Winds speeds will likely be near or just above Lake Wind Advisory criteria across most of the CWA, with gusts up to 30-35 mph. This will also lead to increased warm air advection and warmer temperatures as Saturday highs will warm into the mid 60s to lower 70s. The sfc low will move northeastward on Saturday as the trough/cold front moves eastward. Convection is expected to develop ahead of the dryline and will likely move into the region by mid morning and slowly move through the region throughout the day. The best coverage and heaviest precip amounts should be north of the forecast area in Oklahoma and Arkansas where the better large scale forcing will be due to the proximity of the upper trough and surface low. Not expecting severe weather at this time as instability will be limited with this system. /20/ LONG TERM.../Saturday Night through Thursday Night/ By Saturday evening, the amplified upper trough/closed low will have quickly shifted NE over MO, with the trailing dry line mixing E to along the OK/AR border into ECntrl TX. The short term progs are in good agreement with this bndry slowly easing E into Cntrl AR into extreme NW LA/E TX Saturday evening, although deep lyr dry air will continue to entrain E of the dry line beneath the upper trough and thus tapering the sct SHRA from W to E during the evening. Given the dry air entrainment and weakening forcing aloft with the departure of the upper trough axis, have toned down the NBM pops Saturday evening to chance across the Ern sections of Ncntrl LA, with any remaining SHRA exiting the area by or shortly after 06Z Sunday. The dryline itself will be overtaken early Sunday by a cold front, which will exit the region by daybreak. Cooler and drier air will spill SE in wake of the fropa Sunday, although a lingering pressure gradient will result in brisk NW winds Sunday before they decouple Sunday evening as sfc ridging over the Cntrl/Srn Plains slowly builds SE into the region. Some post-frontal stratocu may spill S into portions of extreme SE OK/SW AR and eventually NE LA Sunday, before clearing Sunday evening. This will set the stage for near to subfreezing temps Sunday night over SE OK/much of SW AR, with seasonal temps returning Monday with sfc ridging settling SE over the region. While a NW flow aloft will continue into Tuesday, upper ridging will begin to nudge E from the Plains into the Midwest/MS Valley into ECntrl TX, with a SE low level flow returning on the backside of the departing sfc ridge as it shifts E of the Lower MS Valley. An enhanced Srly low level flow will commence by Wednesday, with a more discernible warming trend expected areawide. While low level moisture advection will increase Wednesday, considerable variability exists with regards to the Ewd progression of a longwave trough from the Rockies out into the Midwest/Plains by mid or late week. The GFS/Canadian are in reasonable agreement with a more progressive trough/closed low passage into the Midwest Wednesday night, with a trailing cold front entering the region Thursday morning, and SHRA quickly increasing along/ahead of the front/trough. Meanwhile, the ECMWF is much slower and quicker to close the low off Wednesday afternoon as it enters the Four Corners Region by early Thursday, and is also slower with the onset of SHRA Thursday afternoon, before slowly marching E across the area Thursday night/Friday morning. Have sided the pop forecast closer to the ensembles/NBM, with isolated to widely sct warm advection SHRA increasing Wednesday night over all but the Ern zones, with an increase in sct convection expected Thursday through Thursday night. Have trended pops in the chance category through this period, lower than the likely pops advertised by the NBM given the considerable spread in solutions. Temps in the latter portion of the long term period will be dependent on the speed of the fropa moving through the region late next week. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 48 67 45 57 / 10 80 10 0 MLU 44 66 48 58 / 10 60 50 0 DEQ 46 65 38 53 / 20 90 0 0 TXK 48 67 41 54 / 20 70 10 0 ELD 44 63 43 56 / 10 90 20 0 TYR 51 71 43 57 / 10 70 0 0 GGG 49 70 43 56 / 10 70 0 0 LFK 51 70 48 61 / 10 60 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15/20/44
Hazardous weather outlook, Jan 29, 6:03 AM CST, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 603 AM CST Fri Jan 29 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 603 AM CST Fri Jan 29 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous showers and possibly a few isolated thunderstorms will increase across the region Saturday ahead of a strong upper level storm system and associated dry line. While no severe thunderstorms are anticipated, windy conditions are expected as southerly winds increase to 15-25 mph with higher gusts across much of the area. Additional showers will also increase over the region Thursday ahead of the next upper level storm system and associated cold front. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 15
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Arkansas, 2021Lake Wind Advisories in Louisiana, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.